Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 4, 2016, 3:38 PM EDT for Brown County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 4, 2016, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
County Brown County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953 WWUS83 KIND 041938 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 PM EDT THU AUG 4 2016 INZ054-055-063-042030- JOHNSON IN-MORGAN IN-BROWN IN- 338 PM EDT THU AUG 4 2016 ...SPECIAL WEATHER STATEMENT... AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NASHVILLE...MOVING NORTH AT 5 MPH. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NASHVILLE...PRINCES LAKES...TRAFALGAR...MORGANTOWN...HELMSBURG... PEOGA...BEANBLOSSOM...SPEARSVILLE AND MAHALASVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3922 8609 3922 8632 3942 8638 3943 8609 TIME...MOT...LOC 1935Z 170DEG 6KT 3932 8622 $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:48 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 4, 2:48 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 248 PM EDT THU AUG 4 2016 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 248 PM EDT Thu Aug 4 2016 A cold front will bring more chances for showers and thunderstorms Friday, then high pressure should bring dry conditions through early next week. After a hot and humid Friday, seasonable conditions can be expected for the weekend. Hot weather returns by mid-week next week. && .NEAR TERM.../Rest of This Afternoon and Tonight/ Issued at 248 PM EDT Thu Aug 4 2016 An upper wave across northern Kentucky is creating scattered showers and thunderstorms across a little more than the southeast half of central Indiana this afternoon. This will continue during the afternoon, but the coverage should gradually diminish and shift east as the upper wave moves east. Any storm could produce heavy rain and localized flooding thanks to precipitable water values of nearly 2 inches in some places. Kept some slight chance PoPs across the far east/southeast this evening to account for any lingering convection. The remainder of the night should remain dry as thunderstorms associated with a cold front remain northwest of the area. Went near or a little above MOS for low temperatures given the moist atmosphere. Would not be surprised to see some patchy fog in areas where it rained today. && .SHORT TERM.../Friday through Sunday/ Issued at 248 PM EDT Thu Aug 4 2016 Focus is on chances of rain Friday into Friday night. Overall, the models are close enough that a blend was used. NAM seems overdone with convection early Friday as most models show the convection to our northwest dying out overnight. The drier solution seems reasonable as the storms will have little in the way of instability or forcing early. Am also concerned that convective debris clouds will help slow the building of instability during the morning. Thus only went slight chance or low chance PoPs across the northwest half of the area during the morning. The cold front will move into the area during peak heating /but may still have to worry about clouds/. However, best upper support will be off to the north of the area closer to an upper jet and upper trough. Will thus keep PoPs in chance category Friday afternoon. Continued with chance PoPs Friday evening as the cold front continues to push through the area, ending PoPs by 06z across the north half or so of the area as the front sinks south. High pressure will then build in and should provide dry conditions Saturday and Sunday. With NAM overdoing the convection early Friday, trended toward the warmer MAV MOS for highs. If clouds hang around though during the morning, temps might end up a bit cooler. Otherwise generally stayed with a model blend for temperatures. Also, lately models have been overdoing how much dry air works in behind the front. Thus confidence is lower in dewpoint forecasts this weekend. && .LONG TERM /Sunday night through Thursday/... Issued at 200 PM EDT Thu Aug 4 2016 This period will be characterized by a relatively mild and low humidity period with gradual warming and increasing humidity as the week wears on. Sprawling surface high pressure over the Great Lakes Sunday night shifts eastward with time allowing southwest flow to re-establish itself and begin transport/develop 70 dewpoints back by late Tuesday. Upper low developing over the SE Gulf states will somewhat limit broad flow of gulf moisture our way but corn moisture should help in that moistening process. Some difference in how long range models handle this Gulf trough with GFS pulling it's associated moisture closer to our Region by Thursday. GFS also drops weak backdoor front across the area Wednesday night while euro maintains SW flow throughout. So uncertainty is high on outcome for precip. Models do agree limited short waves moving through the upper flow as weak ridging builds and essentially keeps the area dry at least through Tuesday. Slight chance for storms Wednesday and Thursday is reflective of diurnal potential with return of 70 dewpoints and increased potential energy. && .AVIATION /Discussion for 041800z TAFs/... Issued at 1257 PM EDT Thu Aug 4 2016 Mainly VFR with winds below 10 knots through the period. Exception will be KBMG where MVFR and perhaps IFR fog develop after midnight like last several days. Weak upper trough exiting area this afternoon will continue triggering isolated SHRA and TSRA with potential at all TAF sites except KLAF which is back behind trough and in drier and more stable air column. Clearing of trough by late afternoon brings any storm threat with it, then wait for the arrival of cold front clouds and scattered storms Friday late morning onward. Will continue with persistence forecast for fog tonight as all sites have one more day to dry out and only KBMG continues to develop morning fog. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....TUCEK AVIATION...TUCEK
Hazardous weather outlook, Aug 4, 3:31 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 PM EDT THU AUG 4 2016 INZ030-031-036>039-044>047-051>054-060>062-067>069-051945- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-PARKE-PUTNAM- HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-MONROE-KNOX- DAVIESS-MARTIN- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... INDIANAPOLIS...TERRE HAUTE...BLOOMINGTON...VINCENNES 331 PM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAINFALL...LOCALIZED FLOODING. TIMING: BEFORE 800 PM. DISCUSSION: AN UPPER WAVE WILL PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...AND AGAIN FOR PORTIONS OF THE AREA TUESDAY ONWARD. A FEW STRONG STORMS ARE POSSIBLE ON FRIDAY. HOWEVER...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...HEAVY RAIN AND LOCALIZED FLOODING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY AND FRIDAY NIGHT BRINGING MORE CHANCES FOR THUNDERSTORMS. ANOTHER SYSTEM WILL MOVE THROUGH THE GREAT LAKES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-043-051945- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- INCLUDING THE CITY OF...LAFAYETTE 331 PM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: DRY WEATHER IS EXPECTED ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA AS AN UPPER LEVEL WAVE MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...AND AGAIN FOR PORTIONS OF THE AREA TUESDAY ONWARD. A FEW STRONG STORMS ARE POSSIBLE ON FRIDAY. HOWEVER...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...HEAVY RAIN AND LOCALIZED FLOODING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY AND FRIDAY NIGHT BRINGING MORE CHANCES FOR THUNDERSTORMS. ANOTHER SYSTEM WILL MOVE THROUGH THE GREAT LAKES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-048-049-055>057-063>065-070>072-051945- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...SHELBYVILLE... COLUMBUS...BEDFORD...SEYMOUR 331 PM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAIN...LOCALIZED FLOODING. TIMING: THROUGH 1000 PM. DISCUSSION: AN UPPER WAVE WILL PRODUCE A FEW THUNDERSTORMS INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...AND AGAIN FOR PORTIONS OF THE AREA TUESDAY ONWARD. A FEW STRONG STORMS ARE POSSIBLE ON FRIDAY. HOWEVER...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...HEAVY RAIN AND LOCALIZED FLOODING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY AND FRIDAY NIGHT BRINGING MORE CHANCES FOR THUNDERSTORMS. ANOTHER SYSTEM WILL MOVE THROUGH THE GREAT LAKES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 4, 1:36 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 136 PM EDT THU AUG 4 2016 INZ039-041800- HAMILTON- 136 PM EDT THU AUG 4 2016 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CENTRAL HAMILTON COUNTY... AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMEL...OR 16 MILES NORTH OF INDIANAPOLIS...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL PRODUCE LOCALIZED STREET FLOODING FOR A SHORT TIME. LOCATIONS IMPACTED INCLUDE... CARMEL...NOBLESVILLE...WESTFIELD...CICERO...ARCADIA... ATLANTA AND MORSE RESERVOIR. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4020 8589 3996 8604 4005 8619 4022 8606 TIME...MOT...LOC 1734Z 213DEG 22KT 4001 8608 DRT
Special weather statement, Aug 4, 2:51 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 251 PM EDT THU AUG 4 2016 INZ047-041915- MARION- 251 PM EDT THU AUG 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT MARION COUNTY... AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROAD RIPPLE... MOVING NORTHEAST AT 10 MPH. TORRENTIAL RAINFALL MAY CAUSE LOCALIZED STREET FLOODING WITH THIS STORM THROUGH 4PM. ADDITIONAL NEW STORMS MAY CREATE SIMILAR PROBLEMS. LOCATIONS IMPACTED INCLUDE... INDIANAPOLIS...LAWRENCE...SPEEDWAY...CUMBERLAND...MERIDIAN HILLS... WARREN PARK...ROCKY RIPPLE...WILLIAMS CREEK...WYNNEDALE... SPRING HILL...CROWS NEST...NORTH CROWS NEST...MONUMENT CIRCLE... INDIANA STATE FAIRGROUNDS...CASTLETON... BROAD RIPPLE AND GEIST RESERVOIR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 65 BETWEEN MILE MARKERS 110 AND 120. INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 201. INTERSTATE 70 BETWEEN MILE MARKERS 77 AND 92. LAT...LON 3973 8622 3989 8626 3992 8597 3975 8597 TIME...MOT...LOC 1848Z 227DEG 14KT 3984 8612 DRT
Special weather statement, Aug 4, 3:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 PM EDT THU AUG 4 2016 INZ054-055-063-042030- JOHNSON IN-MORGAN IN-BROWN IN- 338 PM EDT THU AUG 4 2016 ...SPECIAL WEATHER STATEMENT... AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NASHVILLE...MOVING NORTH AT 5 MPH. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NASHVILLE...PRINCES LAKES...TRAFALGAR...MORGANTOWN...HELMSBURG... PEOGA...BEANBLOSSOM...SPEARSVILLE AND MAHALASVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3922 8609 3922 8632 3942 8638 3943 8609 TIME...MOT...LOC 1935Z 170DEG 6KT 3932 8622 CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:36 PM EDT | Special Weather Statement | IND | Hamilton | 24 min |
| Aug 4, 2:51 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| Aug 4, 3:44 PM EDT | Areal Flood Advisory | IND | Hancock, Johnson, Marion | 3 hr |
| Aug 4, 3:55 PM EDT | Areal Flood Advisory | IND | Brown, Johnson, Monroe, Morgan | 3 hr |
| Aug 4, 4:45 PM EDT | Areal Flood Advisory | IND | Johnson, Morgan | 3 hr |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.